VRRW on complete-like graphs: Almost sure behavior

V Limic, S Volkov

Research output: Contribution to journalArticle (Academic Journal)peer-review

3 Citations (Scopus)


By a theorem of Volkov [12] we know that on most graphs with positive probability the linearly vertex-reinforced random walk (VRRW) stays within a finite “trapping” subgraph at all large times. The question of whether this tail behavior occurs with probability one is open in general. In his thesis, Pemantle [5] proved, via a dynamical system approach, that for a VRRW on any complete graph the asymptotic frequency of visits is uniform over vertices. These techniques do not easily extend even to the setting of complete-like graphs, that is, complete graphs ornamented with finitely many leaves at each vertex. In this work we combine martingale and large deviation techniques to prove that almost surely the VRRW on any such graph spends positive (and equal) proportions of time on each of its nonleaf vertices. This behavior was previously shown to occur only up to event of positive probability (cf. Volkov [12]). We believe that our approach can be used as a building block in studying related questions on more general graphs. The same set of techniques is used to obtain explicit bounds on the speed of convergence of the empirical occupation measure.
Translated title of the contributionVRRW on complete-like graphs: Almost sure behavior
Original languageEnglish
Pages (from-to)2346 - 2388
Number of pages43
JournalAnnals of Applied Probability
Issue number6
Publication statusPublished - Dec 2010

Bibliographical note

Publisher: IOP


Dive into the research topics of 'VRRW on complete-like graphs: Almost sure behavior'. Together they form a unique fingerprint.

Cite this